Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes only to pressure (a painful stimulus), makes only incomprehensible sounds such as moaning and shows as the best motor response: no movement at all. Find the Glasgow Coma Scale total GCS = E + V + M.
Clinical assessment scores worksheet with answers
Practice exercise (made-up values, not clinical guidance). A patient’s blood pressure is 125/51 mmHg. Find the mean arterial pressure MAP = (SBP + 2·DBP)/3, to the nearest whole mmHg.
Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Morse fall scale: history of falling in the last 3 months: yes; secondary diagnosis: no; ambulatory aid: holds on to furniture; IV therapy or saline lock: no; gait: impaired; mental status: knows own limits. Find the Morse total MFS.
Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes only to pressure (a painful stimulus), says inappropriate, random words and shows as the best motor response: withdraws the limb from pressure (normal flexion). Work out the GCS and classify the head injury by it. Click your answer.
- 1mild
- 2moderate
- 3severe
Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 21/min, SpO₂ 99% on room air, blood pressure 222/134 mmHg, pulse 70/min, alert, temperature 37.4 °C. Which clinical risk group does the patient fall into? Click it.
- 1low
- 2low–medium
- 3medium
- 4high
Practice exercise (made-up values, not clinical guidance). At 5 minutes after birth, a practice newborn has pink skin all over, a heart rate of 170/min, a grimace when stimulated, active movement and good breathing with a strong cry. Score the APGAR and click how the score is interpreted.
- 1reassuring
- 2moderately abnormal
- 3low
Answer key
- 1. GCS = 5
- 2. MAP = 76 mmHg
- 3. MFS = 75
- 4. moderate
- 5. medium
- 6. reassuring
Full step-by-step solutions: practise this topic on examproblems.com.